Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


Just began Triple Therapy for Hep-C
avatar
ssomnaed posted:
I've started treatment (one week). And would be glad to share my experience as I go along--if anyone wants to know. I will try and check here regularly so I can answer questions for those considering treatment or already begun treatment.
Reply
 
avatar
hepsister responded:
ssomnaed, thank you for offering to share your experices. How are u feeling now. I soon will be doing a treatment but haven't discussed my options with the Dr. I wish u success.
 
avatar
ssomnaed replied to hepsister's response:
Well, I'm in my third week of triple therapy and it's been up and down. I am not bothered by the severe rectal effects of the Incicek and I think two things could be responsible: one, the doctor prescribed a kit for a month Analpram Advavced Kit-- with daily tablets, 2.5 percent cortizone creme, and aloe wipes (over the counter is 1% cortizone). It is a rediculous price though; even with great insurance, it still cost me $70. Without insurance it's like $270. What a price gouge! If you start with Incivek, be sure to have this on hand first! or at least the Preparation H creme and wipes. I also use the Preparation H maximum strength formula medicated wipes (I don't know that the aloe wipes in the kit are any better. I tear these in half as I don't always need a whole one. I don't have much discomfort at all, though for some people it's so painful they have to stop treatment.
Also, I don't eat meat (some seafood) and I get my 20 grams of fat from eating either a whole avocado (30gr) or a half and some pecans. 1 oz of some types of cheese is over 10 gr, also, I take a Tbs of Olive oil. You can take the pills right after you eat--you don't have to wait 30 minutes. I take mine at Midnight, 8am and 4pm.
The Interfuron shot can make me feel pretty rough for a couple of days--feel drained, and depressed, almost like having a hangover, then it passes and I'm OK until the next shot. I practice Taoist meditation which involves proper breathing to manage the discomfort and thats the only thing that can help and sometimes it's just something that has to be endured with the hope that I will be cleared of the virus. Good Luck and if I can help please let me know.
 
avatar
hepsister replied to ssomnaed's response:
thank you for the tips I know they will be helpful. Praying u r better
 
avatar
ssomnaed replied to hepsister's response:
Well, today is Monday and I have felt OK, able to do chores and projects. I'm curious to see if when I take my Interferon shot tomorrow evening if I'll have negative effects on Wednesday and Thursday--like depression and feeling totally drained, or whether the side effects are going to be less as I head into my fourth week and fourth shot. The anal burning has really disappeared completely this week. (I'm taking a high quality pro-biotic that I got from my chiropractor last week) and maybe that has been responsible--not sure. I'll post on Wed or Thurs. to let you know, unless I get a response here sooner.
 
avatar
gennybug78 replied to ssomnaed's response:
Hi y'all! I am on my 13th week of triple therapy and cleared the virus at 4 wks. I have been done with Incevik for 5 days and I feel so much better than before except for the anal itching has not gone away completely. The first couple of weeks were not that bad but then week 3 I started feeling super crapy. The meds caused my blood count to drop pretty fast which caused extreme anemia. That was the worst side effect so far. My body got used to the meds and the anemia subsided around week 10. Also, my feet legs and ankles have been swelling which sucks and I've got tiny red blisters on hands and feet. Please remember that it is all tolerable. The side effects come and go. It is worth it in the end! If I can be of help to anyone, please let me know. Good luck to all you guys!
 
avatar
ssomnaed replied to gennybug78's response:
I did my shot Tues. evening and Wednesday was OK. I pushed and did some projects around the house..Today I am feeling pretty drained, but the depression is not too bad. I feel feverish a lot. I'll go for my 4 week blood test next week and I'll see how the virus is doing. I'm getting more used to not feeling so good as time goes on. I'm just staying focused on the end result--cured! That helps me go on. Avocados, raw nuts, calamata olives, cheese, peanut butter, NO meat or spicy food, and a pro-biotic. I dont know what it is but I have NO problem with burning, itching or discomfort of any kind with bowel movements.
 
avatar
tellsmom responded:
Please do. I started on Friday so I'm in day 4. How are doing so far?
 
avatar
tellsmom replied to gennybug78's response:
Hi Gennybug. Congrats on clearing the virus and finishing up the Incevik! Question...when you became anemic, how was that treated?
 
avatar
ssomnaed replied to tellsmom's response:
I haven't been feeling very good--totally drained and mental depression from the energy feeling in my body. Today I woke up tired, got up for a couple hours, then went back and slept for a couple hours. When I woke up I was feeling better and went and did some light to medium exercise. The doctor called back this morning with the results of my week 2 blood test, and my viral load has dropped from 128,000 to 450! so it is working. I go tomorrow for another test at 4 weeks. I'm going to ask the doctor that if my viral load is cleared, then why do I have to keep taking these meds? It aint easy...but I imagine thins could be a lot worse if I had Cancer or something.
I didn't show any signs of anemia so it's not that that is making me so drained. I'll keep posting as I go along.
 
avatar
oldtiff47 replied to ssomnaed's response:
you need to go on with tx(treatment) because the md's know how long you need to be on it to make sure it is gone. Please listen to your md

tiff
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
 
avatar
hepsister replied to ssomnaed's response:
Great news for the viral load. Hopefully your Doc can lower the doseage some. You seem to be doing well and it makes me hopeful. What kind brand of probotics are u using? If you dont eat meat are you getting enough protein? Maybe if you tried a protein drink you would have more energy. I have to tell you I am really afraid I wont handle the treatment as well. Seems I've been exhausted and a little depressed for the last decade or so. I already have most of the symptom everyone is talking about and a few others. Again thank you so much for sharing your experiance and tips. Praying God heals strengthens and heals you.
 
avatar
hepsister replied to gennybug78's response:
Gennybug~I am so glad 4 you and you sound so optimistic even as you discribe the discomfort you are having to endure. It's good to know that the treatment is effective. Praying you continue to beat it.
 
avatar
tellsmom replied to ssomnaed's response:
Hate to hear that you ar feeling this way but like you said...it is working. It will be so worth it when all of this is behind you. I can hardly wait to hear how your labs go. All things good!
 
avatar
ssomnaed replied to tellsmom's response:
I feel like the life has been sucked out of me today. In fact, most of the time I just don't feel good. But the treatment is working. feeling like this week after week is just wearing me down, and 5 more months seems like a LONG time.
Anyway, the pro-biotics Im taking are Metagenics--a 15 billion live organisms. 50/50: lactobacillus acidophillus, and bifidobacterium, what ever that means. Also, i forgot to mention Analpram if problem with rectal pain is probably indispensable--my doctor prescribed it. 2.5% cortizone cream, aloe wipes, and a pill to take daily. I stopped the pill after week one because I haven't had any burning problems like is did at first.
I take Prozac 40mg a day, and. An easy way to take 20g of fat is a bottle of Boost Plus and a handful of pecans, and a tbs of olive oil for good measure. The Boost has protein. I also eat some fish. Meat is not the only way to get complete protein though. I'm going back to doctor at 2 today and see if he can tell me why once the virus is cleared that I have to continue with these meds. Also, does anyone know if the Incivek is what causes depression, or is it just the Ribavarin and Interferon?


Helpful Tips

Purisis, MILD Rash with severe itching TIPS
I am a Pegasys/Teleprivir patient. End of week one. I went to the hospital because I just could not take it anymore! The itching was out ... More
Was this Helpful?
3 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.